ANSWERS: 13
  • You have to get him into a hospital. His withdrawals have just begun. It will get much, much worse. You can't do this without help. Please, take him to the hospital. He can't do anything but withdraw right now. Nothing you say or do will help him now. I am so sorry to hear of your troubles. If you need me, my email is in my profile.
  • He needs to be put on methadone - methadone is used to ween people of of heroine without all of these physical symptoms. http://www.heroin-addiction.ca/ comes with a number and it also links to another page on withdrawal: http://www.heroin-addiction.ca/heroin-withdrawal.htm Heroine is a nasty habit to kick - it shouldn't be kicked without a doctors supervision. Failing Doctor's supervision then smoking or ingesting a little pot will help too 'ease' the suffering. Yes I know that sound like substituting one addiction for another - in a way it is, but in another way it isn't. Pot does have medicinal properties which for a person coming down off of a hard drug like heroine it can be a 'good thing'. Of course we are not suggesting that the person switched to pot only - but only using pot as a way to treat the 'bad' symptoms of withdrawal. Until such time that the pains/symptoms go away or are reduced enough to were the persona can handle them. I will still strongly urge a doctor's supervision and methadone treatment.
  • Take him to an na meeting. You can do nothing for his withdrawal symptoms..I see another answer that suggests methadone...as a person who has worked in a methadone clinic for years..I would say that is the last possible resource you would want to take..methadone is for people who have failed all other attempts at quitting..and its not an easy solution. He will survive his withdrawal...from what i have seen in my years working with substance abusers, the ones who suffer withdrawal and dno't reach for methadone or buepenorphine(an opiate atagonist which can help some people)are the ones who end up being the most succesful. Look up an N/A schedule in your area..thats the best thing you can do for him.
  • Candy and greasey junk food yo... (If he's eatin')
  • Could you take him to a Detox Center? Don't have personal knowledge (thank goodness) of what it must be like to go through withdrawal, but I've seen movies depicting it and it looks like an agonizing process! :(
  • Because I have had first hand experience with relatives who are addicted to heroin, my advice is to try to get him to a treatment center. Getting off that stuff is no picnic. Withdrawel symptoms are horrendous.They have to be detoxed and then have ongoing treatment. If money is an issue check out any state funded treatment centers.That is where two people who are very close to me went. Treatment was free. On a positive note....These two people have been clean for over a year now.
  • If you get him to an NA meeting or not, it's always an idea to go to a naranon or alanon meeting to help yourselves deal with the whole gamut of possibilities. *edit Really the withdrawals are uncomfortable, but not life threatening unless he has more heroin. It is like having the 'flu and gastro at the same time. It is more the mental drama that is the problem. The mind tells the addict that the only thing that can help is another drug. No-one but himself can do this, although he will need support.No-one can help like another addict, preferably a clean one. I know that if I had not had a fundamental change of thinking 20 odd years ago, I would be dead, insane or in gaol. Worse, I may have harmed another person
  • Give him tea with LOTS of honey, seriously. Sugar is good for him right now. Then get him to a detox center or hospital.
  • My oldest son is a heroin addict and we tried everything to help but he would walk out of detox programs. He tried to quit on his own ( I guess they all think they can kick it by themselves ) but he has chosen drugs over us. He is 39 years old and haven't seen him in over 5 years. I don't even know where he is. I will pray for your cousin and families and hope his story has a happy ending. Many (((hugs))) to you:)
  • MM, my head is just spinning with this news. It's been several days since you asked this so I'm hoping and praying you are all doing better at this point. Hopefully he went to a detox center. Regardless of how much he wants to push any of you away keep a close eye on him and who he associates with. My ex-husband, Katie's dad, went to the Betty Ford Center in California. He did really well until he went outpatient. The AA/NA counselors whose group he joined actually got him more deeply involved with drugs. They tried to gain control of his property and business and even the life insurance policy he had with Katie as beneficiary, just before he died of an overdose. We just passed the 2 year anniversary of his death on April 14th. If there is anything, anything at all I can do you have my email. Feel free to share it with your sister, even your nephew. Please do not let anyone convince your family to send him away for treatment. We were told Katie's dad had a better chance of recovery far away from the influences of the people he knew. Just the opposite happened. I think more and more it is becoming apparent that addicts are very vulnerable to terrible harm not just from the drugs but from opportunistic sociopaths as well.
  • 4 days with no drugs, I think he's on the road to quitting. Withdrawals are no fun from what I've seen, but he has to get through those to beat his addiction. He probably needs professional medical help.
  • Been there done that. It is without question a horrible thing for your relative. I took myself through it. I had a friend to sit with me. If you or your relative have any questions about what is happening, feel free Email me directly or your relative. That, that does not kill you will make you stronger. Contrary to how he feels... The withdrawal symptoms will not kill you. What really matters is how (he/she) feels. Is this what they want, or is it being imposed on them. Who do they want to be there for them.
  • I'm sure that this close relative might refuse to go to a mental health center or a hospital if he refuse to acknowledge his problems. I feel the same way as your relative. I'm not getting any sleep either. I'm sure that your close relative would really appreciate it if you at least show that you care, for example, give a gift or talk to him/her. He's probably trying to find closure to his problems, and its haunting him very badly. I'd suggest that you stop watching him/her go downwards and help him find that closure. Talking to him/her might be hard, but he/she will eventually recover from it, and have his problem solved.

Copyright 2018, Wired Ivy, LLC

Answerbag | Terms of Service | Privacy Policy